Why is my father having fainting spells?

Question
My father, 60 years old, is experiencing ventricular ectopics. Fifteen days back he had fainting spells. He is taking amiodarone 100 mg tab. He had a normal angiogram and echocardiography but the Holter shows 19 PVC & 11 PAC in 24 hours. Can you tell more about his medical management and risk?
Expert Answer
Answered by: DoctorNDTV Team
According to you the angiogram and echocardiogram are normal. PAC and VPCs are not abnormal unless they come in continuous runs of 6 or more beats. Fainting episodes at that age may be due to a large number of causes, many non-cardiac. A good history and description of the event elicited by a cardiologist is very important. Amiodarone is a very powerful drug that also has quite a few side effects. There must have been other reasons apart from the VPCs on Holter and a fainting spell for his doctor to have put him on cardarone.